2023 A classification of left-invariant Lorentzian metrics on some nilpotent Lie groups
Yuji Kondo, Hiroshi Tamaru
Tohoku Math. J. (2) 75(1): 89-117 (2023). DOI: 10.2748/tmj.20211122


It has been known that there exist exactly three left-invariant Lorentzian metrics up to scaling and automorphisms on the three dimensional Heisenberg group. In this paper, we classify left-invariant Lorentzian metrics on the direct product of three dimensional Heisenberg group and the Euclidean space of dimension $n-3$ with $n \geq 4$, and prove that there exist exactly six such metrics on this Lie group up to scaling and automorphisms. Moreover we show that only one of them is flat, and the other five metrics are Ricci solitons but not Einstein. We also characterize this flat metric as the unique closed orbit, where the equivalence class of each left-invariant metric can be identified with an orbit of a certain group action on some symmetric space.


Download Citation

Yuji Kondo. Hiroshi Tamaru. "A classification of left-invariant Lorentzian metrics on some nilpotent Lie groups." Tohoku Math. J. (2) 75 (1) 89 - 117, 2023. https://doi.org/10.2748/tmj.20211122


Published: 2023
First available in Project Euclid: 24 March 2023

MathSciNet: MR4564844
zbMATH: 1517.53057
Digital Object Identifier: 10.2748/tmj.20211122

Primary: 53C30
Secondary: 53C50

Keywords: Heisenberg group , left-invariant metrics on Lie groups , Lorentzian metrics , parabolic subgroups , pseudo-Riemannian symmetric spaces

Rights: Copyright © 2023 Tohoku University


This article is only available to subscribers.
It is not available for individual sale.

Vol.75 • No. 1 • 2023
Back to Top